Trauma-Induced Cutaneous Pigmentation from Tetracycline

A Case Report

Wesley Hawfield, Robert Goodrich, Simon Warren, Dean Morrell

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Tetracycline is well known to cause pigmentation of various body tissues, such as teeth, bone, lunulae, conjunctivae, and lymph nodes. It has not been reported to cause discoloration of the skin, unlike its semisynthetic derivative, minocycline. We report an 18-year-old girl who developed lower extremity pigmentation in areas of trauma during treatment with tetracycline.

Original languageEnglish (US)
Pages (from-to)164-166
Number of pages3
JournalPediatric Dermatology
Volume21
Issue number2
DOIs
StatePublished - Mar 2004
Externally publishedYes

Fingerprint

Skin Pigmentation
Pigmentation
Tetracycline
Minocycline
Conjunctiva
Wounds and Injuries
Lower Extremity
Tooth
Lymph Nodes
Bone and Bones
Skin
Therapeutics

ASJC Scopus subject areas

  • Dermatology
  • Pediatrics, Perinatology, and Child Health

Cite this

Trauma-Induced Cutaneous Pigmentation from Tetracycline : A Case Report. / Hawfield, Wesley; Goodrich, Robert; Warren, Simon; Morrell, Dean.

In: Pediatric Dermatology, Vol. 21, No. 2, 03.2004, p. 164-166.

Research output: Contribution to journalArticle

Hawfield, Wesley ; Goodrich, Robert ; Warren, Simon ; Morrell, Dean. / Trauma-Induced Cutaneous Pigmentation from Tetracycline : A Case Report. In: Pediatric Dermatology. 2004 ; Vol. 21, No. 2. pp. 164-166.
@article{d32de460c79846f2832c9e2203a64fc8,
title = "Trauma-Induced Cutaneous Pigmentation from Tetracycline: A Case Report",
abstract = "Tetracycline is well known to cause pigmentation of various body tissues, such as teeth, bone, lunulae, conjunctivae, and lymph nodes. It has not been reported to cause discoloration of the skin, unlike its semisynthetic derivative, minocycline. We report an 18-year-old girl who developed lower extremity pigmentation in areas of trauma during treatment with tetracycline.",
author = "Wesley Hawfield and Robert Goodrich and Simon Warren and Dean Morrell",
year = "2004",
month = "3",
doi = "10.1111/j.0736-8046.2004.21216.x",
language = "English (US)",
volume = "21",
pages = "164--166",
journal = "Pediatric Dermatology",
issn = "0736-8046",
publisher = "Wiley-Blackwell",
number = "2",

}

TY - JOUR

T1 - Trauma-Induced Cutaneous Pigmentation from Tetracycline

T2 - A Case Report

AU - Hawfield, Wesley

AU - Goodrich, Robert

AU - Warren, Simon

AU - Morrell, Dean

PY - 2004/3

Y1 - 2004/3

N2 - Tetracycline is well known to cause pigmentation of various body tissues, such as teeth, bone, lunulae, conjunctivae, and lymph nodes. It has not been reported to cause discoloration of the skin, unlike its semisynthetic derivative, minocycline. We report an 18-year-old girl who developed lower extremity pigmentation in areas of trauma during treatment with tetracycline.

AB - Tetracycline is well known to cause pigmentation of various body tissues, such as teeth, bone, lunulae, conjunctivae, and lymph nodes. It has not been reported to cause discoloration of the skin, unlike its semisynthetic derivative, minocycline. We report an 18-year-old girl who developed lower extremity pigmentation in areas of trauma during treatment with tetracycline.

UR - http://www.scopus.com/inward/record.url?scp=1942452764&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=1942452764&partnerID=8YFLogxK

U2 - 10.1111/j.0736-8046.2004.21216.x

DO - 10.1111/j.0736-8046.2004.21216.x

M3 - Article

VL - 21

SP - 164

EP - 166

JO - Pediatric Dermatology

JF - Pediatric Dermatology

SN - 0736-8046

IS - 2

ER -